Volume 8, no. 4Pages 50 - 75

An Impedance Effect of a Thin Adhesive Layer in Some Boundary Value and Transmission Problems Governed by Elliptic Differential Equations

A. Favini, R. Labbas, K. Lemrabet
In this paper we consider a problem of two bodies bonded through a thin adhesive layer (a third material) of thickness delta. Leting delta go to zero, one obtains a boundary value transmission problem set on a fixed domain. We then give new results for the study of this problem in the framework of H'older spaces: an explicit representation of the solution and necessary and sufficient conditions at the interface for its optimal regularity are obtained using the semigroups theory and the real interpolation spaces.
Full text
boundary value problem of elliptic type; transmission problems; impedance effect; thin layer.
1. Grisvard P. Spazi di Tracce e Applicazioni. Rendiconti di Matematica, serie VI, 1972, vol. 5, no. 4, pp. 657-729.
2. Krasucki F., Lenci S. Analysis of Interfaces of Variable Stiffness. International Journal of Solids and Structures, 2000, vol. 37, pp. 3619-3632. DOI: 10.1016/S0020-7683(99)00072-4
3. Krasucki F., Lenci S. Yield Design of Bonded Joints. European Journal of Mechanics - A/Solids, 2000, vol. 19, issue 4, pp. 649-667. DOI: 10.1016/S0997-7538(00)00173-X
4. Geymonat G., Krasucki F., Lenci S. Mathematical Analysis of a Bonded Joint with a Soft Thin Adhesive. Math. Mech. Solids, 1999, vol. 4, no. 2, pp. 201-225. DOI: 10.1177/108128659900400204
5. Belhamiti O., Labbas R., Lemrabet K., Medeghri A. Transmission Problems in a Thin Layer Set in the Framework of the Holder Spaces, Resolution and Impedance. Journal of Mathematical Analysis and Applications, 2009, vol. 358, pp. 457-484. DOI: 10.1016/j.jmaa.2009.05.010
6. Dore A., Favini A., Labbas R., Lemrabet K. An Abstract Transmission Problem in a Thin Layer, I: Sharp Estimates. Journal of Functional Analysis, 2011, vol. 261, pp. 1865-1922. DOI: 10.1016/j.jfa.2011.05.021
7. Sinestrari E. On the Abstract Cauchy Problem of Parabolic Type in Space of Continuous Functions. J. Math. Anal. App., 1985, vol. 66, pp. 16-66. DOI: 10.1016/0022-247X(85)90353-1
8. Dore G., Venni A. H^{infty} Functional Calculus for Sectorial and Bisectorial Operators. Studia Math., 2005, vol. 166, pp. 221-241. DOI: 10.4064/sm166-3-2
9. Haase M. The Functional Calculus for Sectorial Operators and Similarity Methods. Thesis, Universitat Ulm, Germany, 2003.
10. Lunardi A. Analytic Semigroups and Optimal Regularity in Parabolic Problems. Birkhauser, 1995.
11. Cartan H. Theorie Elementaire des Fonctions Analytiques d'une ou Plusieurs Variables Complexes. Paris, Hermann, 1961.
12. Campanato S. Generation of Analytic Semigroups by Elliptic Operators of Second Order in Holder Spaces. Annal. Sc. Norm. Super. Pisa Cl. Sci, 1981, vol. 4, no. 8 (3), pp. 495-512.
13. Da Prato G., Grisvard P. Sommes d'ope rateurs lineaires et equations differentielles operationnelles. J. Math. Pures Appl., IX Ser. 54, 1975, no. 3, pp. 305-387.
14. Labbas R. Problemes aux limites pour une equation differentielle abstraite de type elliptique. These d'etat, Universite de Nice, 1987.
15. Pazy A. Semigroups of Linear Operators and Applications to Partial Differential Equations. New York, Applied Mathematical Sciences, Springer-Verlag, 1983. DOI: 10.1007/978-1-4612-5561-1
16. Tanabe H. Equations of Evolution. Monographs and Studies in Mathematics 6 . London, San Francisco, Melbourne, Pitman, 1979.